MAUDE Adverse Event Report: HALYARD HEALTH MIC-KEY* LOW-PROFILE TRANSGASTRIC-JEJUNAL FEEDING TUBE, 18 FR, 2.0 CM, 45 CM; DH EF BALLOON TUBES PRODUCTS

HALYARD HEALTH MIC-KEY* LOW-PROFILE TRANSGASTRIC-JEJUNAL FEEDING TUBE, 18 FR, 2.0 CM, 45 CM; DH EF BALLOON TUBES PRODUCTS
Model Number 0270-18-2.0-45
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/29/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The actual complaint sample was returned for evaluation.The balloon was filled with 5 cc of water and was observed for leaks.No leakage was detected from the balloon or balloon inflation port.The balloon was manipulated in order to try and identify a leaking area on the device.No leakage was observed.After examining for the leaks in the balloon, the separation at the distal tip of the tubing was examined, it appeared to have multiple tears and part of the tubing was missing as stated in the complaint description a closer look at the returned sample (under magnification (30x) identified a tearing effect that looks jagged on the tubing walls of the lumens.A review of the device history record is in-progress.Upon completion of the investigation; a follow-up report will be filed.Halyard health has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.(b)(4).
 
Event or Problem Description
It was reported that an incident occurred while an infant was being changed.A portion of the feeding tube passed through the infant's feces.The proximal portion of the feeding tube remained in the stomach and the part that was severed passed through the infant¿s intestines into their feces.The tube appeared to have been cut.The infant was taken to interventional radiology to replace the tube.The device was originally placed (b)(6) 2016.There were no injuries, and the infant did not exhibit any signs or symptoms of distress prior to the discovery of the tube found in feces.Additional information received 17-jan-2017 stated the feeding tube was one device that was in two pieces.There was the piece that remained in the stomach that appeared to be cut and the portion that was severed that migrated through the intestine.Even though the device was in two pieces, both pieces are from the same device.No additional information provided.
 
Additional Manufacturer Narrative
The device history record for the reported lot number was reviewed and documented that the lot was manufactured according to the approved manufacturing procedures, specifications, and then released by quality assurance.All information reasonably known as of 28-sep-2018 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.Halyard health has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the halyard health complaint database and identified as complaint (b)(4).

Common Device Name
DH EF BALLOON TUBES PRODUCTS
Manufacturer (Section D)
HALYARD HEALTH
5405 windward parkway
alpharetta GA 30004
MDR Report Key6290268
Report Number9611594-2017-00010
Device Sequence Number13843795
Product Code KNT
UDI-Device Identifier10680651956603
UDI-Public10680651956603
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K922667
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Radiologic Technologist
Type of Report Initial,Followup
Report Date (Section B) 03/17/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other Health Care Professional
Device Expiration Date11/01/2016
Device Model Number0270-18-2.0-45
Device Catalogue Number991095660
Device Lot NumberAA4322N28
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/13/2017
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 01/05/2017
Supplement Date Received by Manufacturer03/17/2017
Initial Report FDA Received Date01/31/2017
Supplement Report FDA Received Date09/28/2018
Patient Sequence Number1